Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 23, 2007, 1:26 PM AKDT. It took effect at Jun 23, 2007, 6:26 PM AKDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 1:26 PM AKDT (21:26 UTC)
- In effect from
- Jun 23, 2007, 6:26 PM AKDT
- Expired
- Jun 23, 2007, 9:33 PM AKDT
- In force
- 3 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 240226 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 626 PM ADT SAT JUN 23 2007 AKZ141-240600- /X.NEW.PAFC.FW.W.0020.070624T0226Z-070624T0600Z/ COPPER RIVER BASIN- 626 PM ADT SAT JUN 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WINDS ALONG THE COPPER RIVER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. SOUTH WINDS GUSTING TO 25 MPH HAVE DROPPED RELATIVE HUMIDITIES NEAR 25% THIS EVENING IN AREAS ALONG THE COPPER RIVER. WINDS SHOULD DIMINISH AND HUMIDITIES RISE LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 240533 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 933 PM ADT SAT JUN 23 2007 AKZ141-240645- /X.CAN.PAFC.FW.W.0020.000000T0000Z-070624T0600Z/ COPPER RIVER BASIN- 933 PM ADT SAT JUN 23 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 23, 9:00 AM AKDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 23, 9:00 AM AKDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM ADT SAT JUN 23 2007 .ANALYSIS... A LARGE AND STRONG LOW PRESSURE SYSTEM SITS SOUTH OF THE KAMCHATKA PENINSULA THIS MORNING WITH A RIDGE OVER THE WESTERN BERING. A BROAD AREA OF LOW PRESSURE SITS OVER THE BRISTOL BAY AREA TO SWING INTO THE WESTERN GULF TONIGHT. ANOTHER LOW WEST OF ST LAWRENCE ISLAND TO SLIDE SOUTHEAST TO THE KUSKOKWIM DELTA TONIGHT. HIGH PRESSURE IN THE GULF OF ALASKA TO SLIDE EAST A BIT TONIGHT WITH ALL THIS ACTIVITY. .MODEL DISCUSSION... IN GENERAL...MODELS IN GOOD AGREEMENT WITH A LOW TO GENERATE IN THE GULF EARLY THIS WEEK AND A LOW NEAR KAMCHATKA AND A RIDGE BUILDING IN BETWEEN. THE PREFERRED SOLUTION AT THIS TIME IS THE NAM. THE NAM SOLUTION IS CLOSE TO THE ECMWF AND UKMET. AFTER MONDAY...HOWEVER...A LARGE LEAN TO THE GFS SOLUTION IS PREFERRED AS THE FRONT IN THE WESTERN BERING LIKELY NOT AS FAST AS THE NAM PORTRAYS. IN ADDITION...THE SOLUTION IN THE GULF BECOMES MORE UNIFIED. BEYOND MONDAY...THE 12Z ECMWF AND GFS MATCH UP RATHER WELL. ALTHOUGH...ENSEMBLES WOULD SUGGEST THERE IS SOME UNCERTAINTY IN THE PROGRESSION OF THE FORECASTED LOW ACROSS THE BERING WEDNESDAY INTO THURSDAY. THIS SEEMS TO BE A PHASING PROBLEM WITH THE WAVE MOVING ACROSS THE BERING INTO THE GULF OF ALASKA BY SATURDAY. .UPPER LEVELS...THERE IS A LOW IN BRISTOL BAY WITH ANOTHER ON THE SOUTH TIP OF THE KAMCHATKA PENINSULA. A COUPLE SHORT WAVE TROUGHS TO ROTATE AROUND THE LOW IN BRISTOL BAY TO DEVELOP A CLOSED LOW IN THE SOUTHERN GULF BY MONDAY. THE LOW IN BRISTOL BAY WEAKENS DURING THIS TIME AND LIFTS TO THE BERING STRAIT BY TUESDAY. MEANWHILE...THE RIDGE IN THE WESTERN BERING MOVES INTO THE EASTERN BERING. BY WEDNESDAY...THE TWO LOWS NEAR THE KAMCHATKA PENINSULA AND GULF OF ALASKA WILL ANCHOR THE PATTERN THROUGH THE REMAINDER OF THE WEEK. THE LOW NEAR KAMCHATKA SENDS A STRONG SHORT WAVE TROUGH THE BERING TO BREAK DOWN THE RIDGE WEDNESDAY AND THURSDAY THEN SETTLES INTO THE GULF LOW FRIDAY. .SHORT TERM FORECAST... ALEUTIAN ISLANDS AND BERING SEA... HIGH PRESSURE CURRENTLY OVER MUCH OF THE AREA WITH A LOW IN BRISTOL BAY. THE BRISTOL BAY LOW CREATING PLENTY OF LOW CLOUDS AND LIGHT RAIN FOR THE EASTERN ALEUTIANS. HIGH PRESSURE CREATING AN AREA OF LOW CLOUDS AND DRIZZLE OVER THE BERING AND ASSOCIATED ISLANDS. A FRONT TO MOVE TO SHEMYA TONIGHT WITH WINDS INCREASING TO SMALL CRAFT. THE FRONT WILL WEAKEN AS IT PASSES THE WESTERN ALEUTIANS. THE FRONT STRETCHES TO THE CENTRAL ALEUTIANS THROUGH MONDAY AS IT IS REINFORCED BY WEAK UPPER LEVEL WAVES. THE FLOW ALOFT KEEPS THE WAVES FROM PUSHING FURTHER UP THE CHAIN. WEST OF THE ALASKA RANGE... LOW IN BRISTOL BAY PUSHING A LOT OF PRECIP TO SOUTHWEST ALASKA. FLOW AROUND THE BACK SIDE A BIT DRIER IN THE KUSKOKWIM DELTA TO THE EASTERN ALEUTIANS BUT BREEZIER. THE LOW TO WEAKEN THIS EVENING WITH PRECIP CONTINUING WELL INTO THE SUNDAY. THIS IS DUE TO ANOTHER LOW MOVING SOUTHEAST ALONG THE COAST TONIGHT THROUGH SUNDAY. WINDS WITH THIS LOW TO BE NEAR SMALL CRAFT LEVELS OVER THE EASTERN BERING TONIGHT AND PASS THROUGH THE CHAIN SUNDAY NIGHT. THIS LOW MOVES INLAND SUNDAY NIGHT. THE PRECIP OVER SOUTHWEST ALASKA BY MONDAY WILL BE ASSOCIATED WITH THE UPPER LOW OVER THE YUKON DELTA. THE AIR MASS TO START DRYING OVER THE AREA TUESDAY AS HIGH PRESSURE BUILDS OVER THE COAST AND REMAIN THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN ON THE COOL SIDE THROUGH THE PERIOD WITH PLENTY OF PRECIPITATION ACTIVITY. EAST OF THE ALASKA RANGE... LOW IN BRISTOL BAY PUSHING PRECIP ACROSS THE AREA EXCEPT THE COPPER RIVER BASIN. WE DO EXPECT SOME SHOWERS THERE BUT NOT AS WIDESPREAD AS THE OTHER AREAS. RIDGE OF HIGH PRESSURE TO REMAIN ALONG THE NORTHERN GULF COAST...WITH GOOD EAST WEST GAP WINDS THROUGH MONDAY. PRECIP TO END OVER KODIAK AS THE UPPER LOW OVER BRISTOL BAY SWINGS TOWARD ILIAMNA TONIGHT. THIS WILL ALSO PUSH A SHORT WAVE AND CREATE GOOD UPPER LEVEL SUPPORT FOR MODERATE PRECIP OVER THE KENAI NORTH THROUGH THE SUSITNA VALLEY TONIGHT THROUGH MUCH OF TOMORROW. THE UPPER LOW LIFTS NORTH MONDAY WITH A SURFACE LOW DEVELOPING IN THE SOUTHERN GULF. THIS ALLOWS SOME DRYING TO PUSH IN OVER THE AREA LATE MONDAY INTO TUESDAY STARTING A WARMING TREND. IN ADDITION...THE WINDS WILL LIKELY SLOW THROUGH EAST WEST GAPS. .LONG TERM FORECAST... THE FRONT ACROSS THE WESTERN BERING TO PUSH ACROSS THE BERING WEDNESDAY AND THURSDAY WITH SUPPORT FROM UPPER LEVELS AND THEN DISSIPATE ALONG THE COAST FRIDAY AND DIVE INTO THE GULF. IN THE MEANTIME...HIGH PRESSURE CONTINUES TO BUILD OVER SOUTH CENTRAL WITH A MORE UNSTABLE AIR MASS A LESS MOISTURE THURSDAY THROUGH SATURDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE JN JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Jun 22, 11:00 PM AKDT | Small Craft Advisory | AFC | 4 days | |
| Jun 23, 4:00 AM AKDT | Small Craft Advisory | AFC | 43 hr | |
| Jun 23, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 23, 11:00 AM AKDT | Small Craft Advisory | AFC | 36 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.